MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035423100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during a aneurysm embolization case, when the operator tried to withdraw the subject coil, the subject coil encountered resistance as the subject coil got tangled with other coils present in the aneurysm.While doing so the coil stretched and fractured during the procedure.The operator used a stent to remove the stretched and fractured part of the subject coil and deployed the same stent to cover the rest of the subject coil to the vessel wall and finished the procedure.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.On visual/microscopic inspection, it was noted that the delivery wire was kinked/bent.The main coil was found to be extremely stretched and broken/fractured.The proximal contact was broken fractured.Functional inspection was unable to perform due to condition of device.Proximal contact not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed during device analysis.The device failed to meet specifications when received for complaint investigation based on damage noted to the device during the analysis.Additional information provided by the customer indicated that the device prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.The device was returned for analysis and the coil delivery wire was noted to be kinked/bent.The main coil was returned stretched and broken/fractured.The proximal contact was completely broken and not returned making it impossible to do a functional test.An assignable cause of procedural factors will be assigned to the as reported 'device interaction with another device, main coil stretch, proximal contact broken/fractured, main coil broken/fractured during use and main coil failed/unable to detach., as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.The as analyzed 'coil delivery wire kinked/bent' will be assigned procedural factors as this issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 3MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16301684
Report Number3008881809-2023-00059
Device Sequence Number6165943
Product Code HCG
UDI-Device Identifier04546540675903
UDI-Public04546540675903
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2025
Device Model NumberM0035423100
Device Catalogue NumberM0035423100
Device Lot Number23534278
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/15/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date02/04/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale
Patient RaceAsian